Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 193, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 29, 2002, 3:02 PM EST for Dubois County, Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2002, 3:02 PM EST (20:02 UTC)
- Expired
- Jul 29, 2002, 3:45 PM EST
- In force
- 43 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Dubois County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1690 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395
WUUS53 KLMK 292002
SVRSDF
INC037-292045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EST MON JUL 29 2002
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 345 PM EST
* AT 257 PM EST(257 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES WEST OF
PORTERSVILLE TO 15 MILES WEST OF DUFF...OR FROM 36 MILES SOUTHEAST
OF LAWRENCEVILLE TO 27 MILES SOUTHEAST OF MOUNT CARMEL...MOVING
EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PORTERSVILLE AROUND 310 PM EST
IRELAND AROUND 315 PM EST
HOLLAND...HAYSVILLE...DUFF AROUND 320 PM EST
ST. HENRY...JOHNSBURG...JASPER...HUNTINGBURG AROUND 325 PM EST
KELLERVILLE AROUND 330 PM EST
DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS LINE OF
STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE LINE OF STORMS
HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.
LAT...LON 3850 8706 3821 8707 3821 8683 3825 8680
3826 8670 3852 8670
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:55 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 29, 12:55 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 155 PM EDT MON JUL 29 2002 ...THUNDERSTORM CHANCES EARLY TONIGHT...BUT...DONT COUNT ON THEM... A WEAK UPPER LEVEL MOVING ACROSS MIDWEST WL ADVANCE EAST ACROSS THE GREAT LAKES REGION TONIGHT. MOST S/W ENERGY WILL OCCUR NORTH OF THE OHIO RIVER ALTHOUGH A SMALL CHC OF THUNDERSTORMS CONNECTED WITH SYS WL BE POSBL OVER CWA. BEST THREAT WL BE FURTHER NORTH. ALL MODEL VERY SIMILAR AND POINT TO SMALL CHC POPS WITH CHCS DWINDLING AFT 06Z. LOWER 90 DEGREE TEMPS WERE RATHER COMMONPLC OVR CWA AT ERY AFTN CREATING HEAT INDICIES AROUND 100 A CARBON COPY OF THE LAST FEW DAYS. A SOUTHWEST LOW LVL FLOW PREVAILED AT SPEEDS OF 10 TO 20 MPH. AS THE UPPER LEVEL TROF MOVES WELL TO THE EAST OF THE OHIO VALLEY TUESDAY...THE CWA WL CONTINUE TO BAKE WITH THE THERMOMETER MAKING DAILY RUNS INTO THE LOWER 90S. HIGH HUMIDITIES ARE ON TAP ALSO. THUS THE HEAT INDEX VALUES WILL BE MAKING DAILY RUNS TO NEAR 100 DEGREES. .SDF...NONE. RDC
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:42 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.